Belafill injections about a year old. Suddenly, the injection sites have become hard and even. Seem to have moved. (photos)

Has something happened to where my body Is now rejecting the product? What can be done?

Doctor Answers 4


Thank you for your question. The several side effects associated with the use of Bellafill are rare and may include pain/soreness but will not occur a year after the procedure. I suggest that you consult in person with your board certified facial plastic surgeon to determine the cause of your experience.

Best wishes,

Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 93 reviews

Bellafill for Volume in Cheeks, Scars, etc. -- Lumps and Hardness

This is not a normal outcome. 5fu/steroid injections and venus legacy or exilis treatments may even out the results. Please see a physician to be evaluated and treated. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Late side effects from Bellafill

You need an evaluation by your injecting physician. This is hard to see in the pictures. This can represent a granuloma, nodule, or infection. These are treated differently so physical exam and history will lead to the right diagnosis.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Firmness a Year After Bellafill

I am sorry that you are experiencing this problem.  What it sounds like you are developing is delayed scar reaction to the Bellafill.  Many injectors will call this a granuloma but the pathology that I have seen in these cases suggests development of immature scar and as a result it is hard and firm, similar to a keloid scar under you skin.  You should see your injector.  This usually responds very well to repeated injections of a small dose of a combination of 5 FU an Kenalog 10.  

I hope that helps.

Best regards.

Brian Windle, MD
Kirkland Plastic Surgeon
4.9 out of 5 stars 50 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.